Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Migraine Treatment/HIVMeds
Dec 21, 2007

Hey Docs,

Happy Holidays and thanks for taking the time to provide a lot of great information.

Im currently being treated for hemiparetic migraines with Verapamil and my neurologist thinks I can get even better results by switching to Flunarizine 5mg, which is not available in the U.S. and I would have to purchase from Canada, which the FDA allows if your doctor states that it is needed for a medical condition.

My question is that I can find no information about adverse effects with my current meds. I use the checking your meds link on AIDS Meds.com which lists verapamil with no adverse effects but does not list Flunarizine. Im currently on Sustiva 600 mg and Epzicom 600 mg and also taking Acyclovir once a day. My VL is Undet. And my cd4 is 573.

I assume that like Verapamil, Flunarizine is also a calcium channel blocker and it works pretty much the same so there should be no adverse effects with my current meds. What do you think?

Thanks

Response from Dr. Henry

Generally calcium channel blockers can be used with efavirenz. There is a potentially serious interaction between protease inhibitors and calcium channel blockers that has to be carefully handled but you should be OK. I don't have any personal experience with flunarizine-if any Canadian or other reader has any knowledge or experience with flunarizine please post! KH



Previous
Re: HIV/AIDS Enquiry
Next
HIV medication and multivitamins

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement